Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 36, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 7, 2008, 2:50 PM PDT. It took effect at Oct 8, 2008, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2008, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 8, 2008, 2:00 PM PDT
- Expired
- Oct 8, 2008, 10:53 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
746 WHUS76 KMFR 072150 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PDT TUE OCT 7 2008 PZZ350-370-081100- /O.EXT.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ /O.CAN.KMFR.SE.W.0040.081008T0000Z-081008T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 250 PM PDT TUE OCT 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS WILL INCREASE TO AROUND 11 FEET AT 11 SECONDS BY LATE THIS AFTERNOON THEN SLOWLY LOWER TO AROUND 9 FEET AT 8 SECONDS BY THURSDAY MORNING...THEN RISING TO 11 TO 12 FEET AT 11 SECONDS BY THURSDAY AFTERNOON. SEAS WILL GRADUALLY LOWER ON FRIDAY. WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-081100- /O.CON.KMFR.SW.Y.0087.000000T0000Z-081008T0000Z/ /O.EXT.KMFR.SI.Y.0096.081008T0000Z-081008T2100Z/ /O.CON.KMFR.SE.W.0040.081008T0000Z-081009T0900Z/ /O.NEW.KMFR.GL.W.0036.081008T2100Z-081009T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 250 PM PDT TUE OCT 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SEAS WILL INCREASE TO AROUND 11 TO 13 FEET BY LATE THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY. SEAS WILL GRADUALLY LOWER WEDNESDAY AFTERNOON. NORTH WINDS WILL INCREASE LATER THIS AFTERNOON TO 20 TO 25 KT AND CONTINUE THROUGH WEDNESDAY. RISING TO GALES 35 KT WITH OCCASIONAL GUSTS TO 45 KT SOUTH OF GOLD BEACH BEFORE DECREASING TO SMALL CRAFT ADVISORY WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
586 WHUS76 KMFR 080619 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1119 PM PDT TUE OCT 7 2008 PZZ356-376-081930- /O.CON.KMFR.SE.W.0040.000000T0000Z-081009T0900Z/ /O.CON.KMFR.SI.Y.0096.000000T0000Z-081008T2100Z/ /O.CON.KMFR.GL.W.0036.081008T2100Z-081009T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 1119 PM PDT TUE OCT 7 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. SEAS OF AROUND 11 TO 13 FEET WILL CONTINUE THROUGH WEDNESDAY. SEAS WILL GRADUALLY LOWER WEDNESDAY AFTERNOON. NORTH WINDS OF 20 TO 25 KT AND CONTINUE THROUGH WEDNESDAY...RISING TO GALES 35 KT WITH OCCASIONAL GUSTS TO 45 KT SOUTH OF GOLD BEACH. WINDS WILL DECREASE TO SMALL CRAFT ADVISORY WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-081930- /O.CON.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ /O.EXB.KMFR.SI.Y.0096.081008T1500Z-081009T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 1119 PM PDT TUE OCT 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS WILL OF AROUND 11 FEET AT 11 SECONDS WILL SLOWLY LOWER TO AROUND 9 FEET AT 8 SECONDS BY THURSDAY MORNING. SEAS WILL THEN RISE TO 11 TO 12 FEET AT 11 SECONDS BY THURSDAY AFTERNOON....GRADUALLY LOWERING ON FRIDAY. WINDS ARE EXPECTED TO INCREASE 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ STAVISH
074 WHUS76 KMFR 081629 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 929 AM PDT WED OCT 8 2008 PZZ356-376-082245- /O.CON.KMFR.SE.W.0040.000000T0000Z-081009T0900Z/ /O.CON.KMFR.SI.Y.0096.000000T0000Z-081008T2100Z/ /O.CON.KMFR.GL.W.0036.081008T2100Z-081009T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 929 AM PDT WED OCT 8 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. COMBINED SEAS OF 10 TO 13 FEET WITH A SWELL PERIOD OF 9 SECONDS WILL CONTINUE THROUGH THIS AFTERNOON. SEAS WILL GRADUALLY LOWER TO 8 TO 11 FEET THIS EVENING. NORTH WINDS OF 20 TO 30 KT THIS MORNING WILL RISE TO 25 TO 35 KT WITH FREQUENT GUSTS TO 40 KT THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL DECREASE TO SMALL CRAFT ADVISORY WINDS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-082245- /O.CON.KMFR.SI.Y.0096.000000T0000Z-081009T0900Z/ /O.CON.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 929 AM PDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS OF 8 TO 10 FEET WITH A SWELL PERIOD OF 9 SECONDS THROUGH THIS EVENING WILL LOWER TO 7 TO 9 FEET AT 8 SECONDS BY THURSDAY MORNING. NORTH WINDS WILL CONTINUE AT 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT THROUGH 2 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW
707 WHUS76 KMFR 082133 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 PM PDT WED OCT 8 2008 PZZ356-376-090900- /O.CON.KMFR.GL.W.0036.000000T0000Z-081009T0600Z/ /O.CON.KMFR.SE.W.0040.000000T0000Z-081009T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 233 PM PDT WED OCT 8 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. COMBINED SEAS OF 10 TO 13 FEET WITH A SWELL PERIOD OF 9 SECONDS WILL CONTINUE THROUGH THIS AFTERNOON. SEAS WILL GRADUALLY LOWER TO 8 TO 11 FEET THIS EVENING. NORTH WINDS OF 25 TO 35 KT WITH FREQUENT GUSTS TO 40 KT WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DECREASE TO SMALL CRAFT ADVISORY WINDS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-091045- /O.CON.KMFR.SI.Y.0096.000000T0000Z-081009T0900Z/ /O.CON.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 233 PM PDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS OF 8 TO 10 FEET WITH A SWELL PERIOD OF 9 SECONDS THROUGH THIS EVENING WILL LOWER TO 7 TO 9 FEET AT 8 SECONDS BY THURSDAY MORNING. NORTH WINDS WILL CONTINUE AT 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT THROUGH 2 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
875 WHUS76 KMFR 090331 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 831 PM PDT WED OCT 8 2008 PZZ356-376-090900- /O.CON.KMFR.GL.W.0036.000000T0000Z-081009T0600Z/ /O.CON.KMFR.SE.W.0040.000000T0000Z-081009T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 831 PM PDT WED OCT 8 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. COMBINED SEAS OF 10 TO 13 FEET WITH A SWELL PERIOD OF 9 SECONDS WILL CONTINUE THROUGH THIS AFTERNOON. SEAS WILL GRADUALLY LOWER TO 8 TO 11 FEET THIS EVENING. NORTH WINDS OF 25 TO 35 KT WITH FREQUENT GUSTS TO 40 KT WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DECREASE TO SMALL CRAFT ADVISORY WINDS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-091645- /O.EXT.KMFR.SI.Y.0096.000000T0000Z-081010T1800Z/ /O.CON.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 831 PM PDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS OF 8 TO 10 FEET WITH A SWELL PERIOD OF 9 SECONDS THROUGH THIS EVENING WILL LOWER TO 7 TO 9 FEET AT 8 SECONDS BY THURSDAY MORNING. NORTH WINDS WILL CONTINUE AT 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT THROUGH 2 AM THURSDAY. THEREAFTER...WINDS WILL DECREASE TO 10 TO 20 KT...UNTIL RETURNING TO SMALL CRAFT ADVISORY LEVELS LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ STAVISH
516 WHUS76 KMFR 090553 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1053 PM PDT WED OCT 8 2008 PZZ356-376-091900- /O.CAN.KMFR.GL.W.0036.000000T0000Z-081009T0600Z/ /O.CON.KMFR.SE.W.0040.000000T0000Z-081009T0900Z/ /O.EXB.KMFR.SI.Y.0096.081009T0600Z-081011T1100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 1053 PM PDT WED OCT 8 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. SEAS OF 7 TO 9 FEET AT 8 SECONDS ARE EXPECTED IN THE OVERNIGHT. NORTH WINDS WILL CONTINUE AT 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT THROUGH 2 AM THURSDAY. THEREAFTER...WINDS WILL DECREASE TO 10 TO 20 KT...UNTIL RETURNING TO SMALL CRAFT ADVISORY LEVELS LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-091900- /O.CON.KMFR.SI.Y.0096.000000T0000Z-081010T1800Z/ /O.CON.KMFR.SW.Y.0087.000000T0000Z-081011T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 1053 PM PDT WED OCT 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. SEAS OF 7 TO 9 FEET AT 8 SECONDS ARE EXPECTED IN THE OVERNIGHT. NORTH WINDS WILL CONTINUE AT 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT THROUGH 2 AM THURSDAY. THEREAFTER...WINDS WILL DECREASE TO 10 TO 20 KT...UNTIL RETURNING TO SMALL CRAFT ADVISORY LEVELS LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ STAVISH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 7, 2:39 PM PDT, 11 minutes earlier.
Area forecast discussion, Oct 7, 2:39 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PDT TUE OCT 7 2008
.DISCUSSION...THE LATEST VIS IMAGE IS SHOWING THE CLOUD COVER
STARTING TO DECREASE AS THE FRONT WEAKENS AND SLOWLY MOVES
SOUTHEAST OF THE ROGUE VALLEY. THE CLOUDS SHOULD CONTINUE TO
DECREASE FURTHER AS WE GO TOWARDS THE EVENING HOURS. A WESTERLY
FLOW WILL SET UP OVER THE CWA WITH WEAK HIGH PRESSURE BUILDING
OVER THE AREA. THIS WILL LEAD TO DRY CONDITIONS. WITH THE LACK OF
CLOUD COVER TONIGHT...TEMPERATURES WILL HAVE AN OPPORTUNITY TO
DROP DOWN QUICKLY AFTER DARK WITH MINS ENDING UP COOLER WEDNESDAY
MORNING.
THE NAM...GFS...CANADAIN AND ECMWF ADVERTISE A TROUGH APPROACHING
THE CWA THURSDAY MORNING...THEN MOVING SOUTHEAST INTO THE
INTER MOUNTAIN WEST AND EVOLVING INTO A LARGE UPPER LEVEL LOW
THURSDAY NIGHT AND LASTING INTO THE FIRST PART OF THE WEEKEND.
RIGHT NOW...IT LOOKS LIKE MOST OF THE PRECIPITATION THURSDAY WILL
BE ALONG THE COAST RANGE AND NORTHERN PART OF THE CASCADES...THEN
SHIFT EAST OF THE CASCADES THURSDAY NIGHT INTO FRIDAY MORNING.
COOLER AND DRIER AIR WILL MOVE IN WITH THE UPPER LEVEL FLOW FROM
THE NORTH TO NORTHWEST AND WITH THE BEST DYNAMICS MOVING SOUTH OF
THE CWA.
A NORTH TO NORTHEAST FLOW WILL REMAIN OVER THE CWA SATURDAY AS THE
LARGE UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS THE FOUR CORNERS.
THE NET RESULT WILL BE DRY CONDITIONS WITH COOL TEMPERATURES IN
THE MORNING AND AFTERNOON.
THE RIDGE AXIS WILL SHIFT EAST TOWARDS THE REGION SUNDAY INTO
MONDAY AS THE UPPER LEVEL LOW SHIFTS NORTHEAST TOWARDS EASTERN
MONTANA. THE GFS AND ECMWF AND CANADIAN DIFFER AFTER MONDAY. THE
GFS SUGGEST THE THE RIDGE WILL REMAIN OVER THE REGION WHILE THE
ECMWF AND CANADIAN SUGGEST ANOTHER TROUGH WILL APPROACH THE CWA
MONDAY NIGHT AND MOVE THROUGH TUESDAY BRINGING THE POTENTIAL FOR
MORE PRECIPITATION. FOR NOW HAVE MADE LITTLE CHANGES TO THE
EXTENDED BUT HAVE LEANED TOWARDS THE ECMWF/CANADIAN SOLUTION.
&&
.AVIATION...CLOUDS WILL CONTINUE TO DISSIPATE THE REST OF THE
AFTERNOON AND EVENING ALONG THE UMPQUA DIVIDE AND ROGUE VALLEY
WITH MTNS OCCASIONALLY BE OBSCURED UNTIL 4 OR 5 PM PDT. SKIES WILL
BE CLEAR TO MOSTLY CLEAR THIS EVENING...THEN LOW CLOUDS WITH
PATCHY FOG ARE EXPECTED TO DEVELOP OVER THE WEST SIDE VALLEYS
OVERNIGHT TONIGHT AS MOIST STABLE AIR BUILDS IN THE AREA. THIS
WILL RESULT IN IFR WITH LOCAL MVFR CONDITIONS ALONG WITH REDUCED
VISIBILITY AT TIMES. MTNS WILL ONCE AGAIN BE OBSCURED OVERNIGHT
TONIGHT INTO WEDNESDAY MORNING DUE TO LOW CIGS. CLEAR TO MOSTLY
CLEAR SKIES WILL PREVAIL EAST OF THE CASCADES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM
THIS AFTERNOON TO 2 PM PDT WEDNESDAY FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 2 AM PDT
THURSDAY FOR PZZ356-PZZ376.
GALE WARNING FROM 2 PM TO 11 PM PDT WEDNESDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT FRIDAY
FOR PZZ350-PZZ370.
PETRUCELLIThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 5:12 AM PDT | Small Craft Advisory for Winds | MFR | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.